Alert archive / California / Wind Advisories in 2019
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 1, 2019, 12:52 PM PST for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 2, 2019, 10:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 12:52 PM PST (20:52 UTC)
- In effect from
- Mar 2, 2019, 10:00 AM PST
- Expired
- Mar 3, 2019, 5:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS75 KPSR 012052 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 152 PM MST Fri Mar 1 2019 CAZ560-021100- /O.NEW.KPSR.WI.Y.0006.190302T1800Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1252 PM PST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 AM Saturday to midnight PST Saturday night. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Late Saturday morning through late Saturday evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-021100- /O.NEW.KPSR.WI.Y.0006.190302T1800Z-190303T0800Z/ Imperial County Southwest- 1252 PM PST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 AM Saturday to midnight PST Saturday night. * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...Late Saturday morning through late Saturday evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568-021100- /O.NEW.KPSR.WI.Y.0006.190302T1800Z-190303T0200Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1252 PM PST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST SATURDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 AM to 6 PM PST Saturday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Late Saturday morning through Saturday evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
6 follow-up statements
674 WWUS75 KPSR 021035 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 335 AM MST Sat Mar 2 2019 CAZ560-022330- /O.CON.KPSR.WI.Y.0006.190302T1800Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 235 AM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Late this morning through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-022330- /O.CON.KPSR.WI.Y.0006.190302T1800Z-190303T0800Z/ Imperial County Southwest- 235 AM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Late this morning through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568-022330- /O.CON.KPSR.WI.Y.0006.190302T1800Z-190303T0200Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 235 AM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * TIMING...Late this morning through this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
570 WWUS75 KPSR 022010 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 110 PM MST Sat Mar 2 2019 CAZ560-030800- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1210 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-030800- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Imperial County Southwest- 1210 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568-030200- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0200Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1210 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
593 WWUS75 KPSR 030151 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 651 PM MST Sat Mar 2 2019 CAZ564-568-030300- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-190303T0200Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 551 PM PST Sat Mar 2 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds are weakening below critical thresholds. Therefore the advisory will expire as scheduled at 6 PM. $$ CAZ560-030800- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 551 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-030800- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Imperial County Southwest- 551 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
937 WWUS75 KPSR 030654 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1154 PM MST Sat Mar 2 2019 CAZ562-031300- /O.EXT.KPSR.WI.Y.0006.000000T0000Z-190303T1300Z/ Imperial County Southwest- 1054 PM PST Sat Mar 2 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PST SUNDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Through 5 AM PST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-030800- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1054 PM PST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Through late evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
494 WWUS75 KPSR 030805 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 105 AM MST Sun Mar 3 2019 CAZ560-030915- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-190303T0800Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1205 AM PST Sun Mar 3 2019 ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty through early morning, but will remain below advisory levels. $$ CAZ562-031300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-190303T1300Z/ Imperial County Southwest- 1205 AM PST Sun Mar 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Through 5 AM PST Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
722 WWUS75 KPSR 031253 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 553 AM MST Sun Mar 3 2019 CAZ562-031400- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-190303T1300Z/ Imperial County Southwest- 453 AM PST Sun Mar 3 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM PST EARLY THIS MORNING... Winds will remain gusty today, but below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:50 AM PST, 9 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 3:50 AM PST, 9 hours 2 minutes before
Area Forecast Discussion...Updated National Weather Service Phoenix AZ 450 AM MST Fri Mar 1 2019 .UPDATE...Updated aviation and fire weather discussions. && .SYNOPSIS... Westerly flow will bring continued warm temperatures through next week with a couple of weak, but mostly dry weather systems through the period. The first system will move through the region Saturday into early Sunday bringing good chances of rain over high terrain areas and isolated showers over the deserts. A similar weather system or two looks possible for the latter half of next week as the weather pattern becomes more unsettled. High temperatures each day should top out at or above seasonal normals. && .DISCUSSION... High clouds are beginning to stream into the region from the west well ahead of an approaching Pacific trough. Models continue to trend slightly more moist with this upcoming trough for this weekend, but the trough will be in a weakening stage and should not pose much of an issue for the bulk of the region. The low center will near the central California coast Saturday morning with west-southwesterly flow advecting moisture into southern California and Arizona. By late morning into the afternoon hours Saturday, the low becomes an open wave, quickly weakening as it moves eastward through Arizona. However, weak upper level dynamics and modest upslope west-southwesterly flow should provide enough lift for at least scattered showers on Saturday. Since models are indicating a bit higher moisture content with passage of the shortwave, we have increased PoPs slightly over the area. High terrain areas will likely see some measurable rainfall Saturday, but QPF amounts generally remain at a tenth of an inch or less. Lower desert areas bordering the high terrain will see more isolated activity with even lighter rainfall amounts. Despite increased high cloudiness today, temperatures should top out in the upper 70s across the deserts. Saturday's highs will be similar to today's readings, but the south-central Arizona deserts will see highs closer to 70 degrees due to expected thicker clouds and better rain chances. Weak ridging will take over for Sunday through Tuesday under mostly clear skies and weak warm air advection Monday into Tuesday. Highs Sunday and Monday look to be near normal with a boost in temperatures into Tuesday bringing highs near 80 over the lower deserts. For the latter half of next week, increased model spread remains an issue as broad scale troughing overtakes much of the Eastern Pacific and Western U.S. There is now lower confidence in timing with a couple potential shortwaves sometime between next Wednesday and Saturday. Models generally agree on a weak shortwave and rain chances for Wednesday, but differ in timing thereafter with any additional shortwaves. The Wednesday system is now looking less impressive compared to the last several model runs and as such PoPs have been lowered slightly. May have to wait another couple days to better hone in on the timing of these late next week weather systems. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL; and Southeast California/Southwest Arizona including KIPL and KBLH: High pressure aloft will weaken slightly today ahead of an approaching Pacific disturbance, and this will allow for increasing and thickening mid and high level clouds to spread across the deserts. During the morning the TAF sites will mainly see BKN decks aoa 20k feet but by afternoon there will be mid decks with SCT-BKN down to around 14k feet. Some dissipation of the mid level decks can be expected by this evening but plenty of cirrus will remain. Winds to be very light and only weakly favor typical diurnal tendencies in the greater Phoenix area. Really, no aviation concerns are expected at the TAF sites for the next 24 hours. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Sunday through Thursday: Weak high pressure aloft will return Sunday, allowing for dry conditions along with near normal high temperatures through Monday. High temperatures will climb to above normal levels, with highs in the upper 70s to around 80 on Wednesday and they will remain above normal through Thursday. Another fast moving disturbance will bring a chance for showers on Wednesday, mainly over south-central Arizona, with drying from the west returning by Thursday. Minimum humidity will remain elevated through the five day period; the lowest RH values will likely occur Tuesday with minimum RH still mostly between 20 and 30 percent over the lower deserts. Except for some breezy conditions from the west over far southeast California Sunday, we should see generally light winds through Tuesday. Winds will increase Wednesday and Thursday as the disturbance moves through the area, with gusty west to southwest winds expected across the deserts west of Phoenix during the afternoon hours on both days. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...CB FIRE WEATHER...CB
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.